MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.One haptic is broke along with a portion of the optic where the haptic was attached (not returned).The opposite haptic is pressed against a post in the lens case in the gusset area causing the haptic to bent and twist pointing down into the lens case.The lens is pressed against and between three posts in the lens case.Two small cracks are observed on the optic near the broken portion.A dimensional inspection could not be conducted due to extensive damage.Product history records were reviewed and the documentation indicated the product met release criteria.The cartridge was not returned for evaluation.The file indicated the use of a qualified cartridge and an unspecified handpiece.The viscoelastic mentioned is only qualified with an approved cartridge and handpiece combination.The product investigation could not identify a root cause for the reported complaint of lens would not advance forward.It is unknown if qualified associated products were used.A dimensional inspection could not be conducted due to extensive damage.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, lens stuck halfway in the eye and will not advance forward during insertion.Additional information was requested.

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13717999
Report Number1119421-2022-00435
Device Sequence Number6055331
Product Code HQL
UDI-Device Identifier00380652332804
UDI-Public00380652332804
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.270
Device Lot Number15243151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE C; MONARCH IOL, INJECTOR,; PROVISC
Patient Age79 YR
Patient SexFemale